Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taking birth control. Feeling dizzy and started bleeding with colts. What's going on?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
I am 3 months post partum. I am taking birth control (am on the second pack) and have had one short period. I thought I was getting my second period (even though I am on the third week of the pill) but for the last four days I have had very dark pretty much BLACK discharge. It's thick and I have to wear a pad or a tampon. I am extremely crampy (though more in the front and not back) and have been dizzy for the past twenty four hours. There are streaks of blood in the discharge, and when I wipe I see blood but not heavy. I notice there are clots in the toilet as well. I feel as if I am getting my period but this has never happened before.

Posted Fri, 15 Mar 2013 in Women's Health
Answered by Dr. S Patra 2 hours later

Thanks for writing to us. I am trying to solve your problem as per your concern.

According to your history, you are on 3rd week of birth control pill (Microgestin Fe) of 2nd cycle and getting above said clinical features. In such cases, we need to rule out possible underlying pathology or causative factors. These include as follows:

1) Side effect of the currently using birth control pill itself and causing irregular bleeding with co-existence of old blood/ endometrial tissue.
2) Implantation bleeding or early sign of miscarriage in case of failure of the birth control pill.
3) Hormonal imbalance with associated vaginal infection.

In this scenario, you should undergo one blood test for beta HCG to check out pregnancy status. Ultrasound scan (USG) and some hormonal assay along with one vaginal swab test are essential to rule out underlying pathogens if pregnancy is ruled out.

Proper treatment depends on underlying causative factors. Here, I suggest to consult with gynecologist regarding this for physical examination including pelvic/ speculum exam (may be needed) and take suggestive measures according to test reports.

Do the following things that can help you:

1) Take healthy diet & drink lots of water/ juice, eat fresh fruits/ vegetables.
2) Avoid salty/ spicy/ fatty food and take iron supplements & vitamins with diet.
3) Try to avoid stress/ anxiety/ emotional upset by yoga/deep breathing regularly.
4) May need to take some anti spasmodic (like drotaverine) to get relief from abdominal cramp.
5) Maintain genital hygiene properly including proper washing and always take a sound sleep.

Hope I have answered your query. If you have any further questions I will be happy to help.

Wish your good health in future.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor